Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 18, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Jun 5, 2007, 7:24 PM MDT for 5 counties in New Mexico. It took effect at Jun 6, 2007, 12:00 PM MDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 7:24 PM MDT (01:24 UTC)
- In effect from
- Jun 6, 2007, 12:00 PM MDT
- Expired
- Jun 6, 2007, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 165 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 3:31 PM MDT | NON-TSTM WND GST 63 | 8 Ene Mogollon, NM | BEAR WALLOW RAWS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4404 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 060124 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 724 PM MDT TUE JUN 5 2007 ...RED FLAG WARNING FOR SOUTHWEST NEW MEXICO FROM NOON WEDNESDAY THROUGH 8 PM WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITIES...HIGH FIRE DANGER AND STRONG WINDS... .AN UPPER LEVEL LOW PRESSURE SYSTEM SWINGING ACROSS THE INTERMOUNTAIN WEST WILL CAUSE DRY WEST TO SOUTHWEST FLOW TO SET UP ACROSS SOUTHWEST NEW MEXICO. THIS UPPER LEVEL LOW WILL CAUSE THE SURFACE PRESSURE GRADIENT TO TIGHTEN...THUS INCREASING WINDS WEDNESDAY. FUELS IN THE REGION ARE DRY AND THUS FIRE DANGER IS HIGH OR GREATER. NMZ110-111-070200- /O.UPG.KEPZ.FW.A.0009.070606T1800Z-070607T0200Z/ /O.NEW.KEPZ.FW.W.0018.070606T1800Z-070607T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- 724 PM MDT TUE JUN 5 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY FOR SOUTHWEST NEW MEXICO FOR LOW RELATIVE HUMIDITIES...HIGH FIRE DANGER AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG WEST TO SOUTHWEST WINDS OF AT LEAST 30 MPH WITH HIGHER GUSTS ARE EXPECTED WEDNESDAY. RELATIVE HUMIDITIES OF LESS THAT 15 PERCENT AND A HIGH FIRE DANGER ARE ALSO EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 5, 3:18 PM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 5, 3:18 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
318 PM MDT TUE JUN 5 2007
.SYNOPSIS...
DEEP WESTERLY FLOW IS PUSHING MOISTURE OUT OF THE REGION AND
MOVING IN DRY AIR IN ITS PLACE. TOMORROW A BROAD UPPER LEVEL
TROUGH WILL MOVE INTO THE WESTERN UNITED STATES. THIS FEATURE WILL
INDUCE A SURFACE TROUGH TO OUR EAST RESULTING IN MUCH STRONGER
WINDS OVER THE REGION. A WIND ADVISORY WILL BE IN EFFECT FOR THE
ENTIRE AREA TOMORROW AFTERNOON. THE REST OF THE WEEK WILL CONTINUE
QUITE DRY AND WARM. FIRE DANGER ACROSS THE WESTERN MOUNTAINS AND
LOWLANDS WILL BE HIGH. AFTERNOON WINDS WILL BEGIN TO SLACKEN A
BIT BUT REMAIN BREEZY THURSDAY. FRIDAY AND SATURDAY MOISTURE
RETURNS TO THE EAST AND GIVES THE SACRAMENTO MOUNTAINS AND
HUDSPETH COUNTY SLIGHT RAIN CHANCES.
&&
.DISCUSSION...
SOME RESIDUAL MOISTURE REMAINS TRAPPED OVER THE CWFA...BUT DEEP
WESTERLY FLOW IS QUICKLY SCOURING OUT THE MOST OF IT. SOME CU
DEVELOPING OVER CENTRAL SKY ISLANDS BUT LITTLE HOPE OF ANY THING
MORE. TO THE EAST BETTER MOISTURE MAY GIVE RISE WITH HEATING TO AN
ISOLATED STORM OR TWO OVER THE S SACS AND EASTERN HUDSPETH COUNTY
BEFORE SUNSET.
SYNOPTICALLY A BROAD UPPER LEVEL TROUGH IS MOVING INTO THE WESTERN
U.S. THIS SYSTEM WILL PASS TO OUR NORTH...BUT WELL BE UNDER A MID
LEVEL JET IN THE TROUGHS BASE TOMORROW. THIS SYSTEM ALOFT WILL
INDUCE A SHARP LEE SURFACE TROUGH WHICH WILL ENHANCE LOW LEVEL
GRADIENTS AND WINDS. THUS A WINDY DAY EXPECTED WEDNESDAY. A WIND
ADVISORY WILL BE POSTED...WIND WARNING FOR THE SACS. IN ADDITION
VERY DRY AIR WILL ACCOMPANY. THUS FIRE WEATHER CONCERNS WILL
HEIGHTEN. TEMPS WILL STAY A DEGREE OR THREE ABOVE NORMAL.
GRADIENTS LOOSEN ON THURSDAY AS THE UPPER TROUGH LIFTS OUT AND THE
LEE TROUGH EASES. WINDS WILL REMAIN WEST AND BREEZY...BUT THE
WINDS WILL BE LIGHTER. DRY CONDITIONS WILL REMAIN AND FIRE DANGER
WILL REMAIN HIGH.
FRI A RETURN FLOW AT THE SURFACE TURNS WINDS BACK TO THE SOUTHEAST.
THIS WILL BEGIN A DRAW OF LOW LEVEL GULF MOISTURE BACK INTO THE
FAR EASTERN CWFA. THIS WILL IMPACT AREAS EAST OF THE RIO GRANDE AT
BEST. THIS FETCH WILL CONTINUE THROUGH SATURDAY BEFORE THE
WESTERLIES TAKE OVER ON SUNDAY. THUS HAVE INTRODUCED POPS BACK INTO
TO OTERO AND HUDSPETH FOR FRI EVE THROUGH SAT EVE. REST OF THE
AREA KEPT DRY.
SUNDAY ON EXPECT SEASONAL CONDITIONS...DRY...WARM.
&&
.AVIATION...06/00Z-07/00Z...
GENERALLY VFR CONDS EXPECTED THROUGH THE PERIOD. WIND ADVISORY FOR
WED AFTERNOON. WSW WINDS INCREASING TO 20-30 KTS WITH GUSTS TO
40 KTS EXPECTED. ISOLD MVFR VSBY POSSIBLE WED AFTERNOON ASSOCIATED
WITH BLDU.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 71 96 68 92 66 / 0 0 0 0 0
SIERRA BLANCA TX 65 95 62 92 61 / 10 0 0 0 0
LAS CRUCES 67 95 64 93 62 / 0 0 0 0 0
ALAMOGORDO 64 95 61 93 60 / 0 0 0 0 0
CLOUDCROFT 46 71 41 67 41 / 10 0 0 0 0
TRUTH OR CONSEQUENCES 64 92 61 91 60 / 0 0 0 0 0
SILVER CITY 57 86 52 84 52 / 0 0 0 0 0
DEMING 66 95 63 92 62 / 0 0 0 0 0
LORDSBURG 66 94 63 92 62 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NMZ110-111.
WIND ADVISORY FROM 12 PM TO 9 PM MDT WEDNESDAY FOR NMZ022>024-
030>032.
HIGH WIND WARNING FROM 12 PM TO 9 PM MDT WEDNESDAY FOR NMZ025.
TX...WIND ADVISORY FROM 12 PM TO 9 PM MDT WEDNESDAY FOR TXZ055-056.
&&
BIRD
14/99Hazardous weather outlook, Jun 5, 10:20 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1020 AM MDT MON JUN 5 2007 NMZ022>025-030>032-TXZ055-056-061715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1020 AM MDT MON JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT INCREASING WESTERLY FLOW WILL DEVELOP OVER MOST OF THE REGION TODAY. THIS WILL HASTEN DRYING OF THE AIRMASS END PUT AN END TO THUNDERSTORM CHANCES FOR ALL BUT THE EXTREME EASTERN PARTS OF THE AREA. FOR TODAY...SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS OVER THE SOUTHERN SACRAMENTO MOUNTAINS AND EASTERN PORTIONS OF HUDSPETH COUNTY. A FEW STORMS MAY FEW STORMS MAY PULSE BRIEFLY TO SEVERE LEVELS WITH LARGE HAIL AND STRONG GUSTY WINDS. STORMS THAT DEVELOP WILL MOVE EAST AND OUT OF THE AREA FAIRLY QUICKLY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO SIGNIFICANT WEATHER EXPECTED AT THIS TIME. WE CAN EXPECT DRY AND WINDY CONDITIONS AREA WIDE ON WEDNESDAY AND THURSDAY. FIRE DANGER WILL INCREASE SIGNIFICANTLY DURING THIS PERIOD. MOISTURE APPEARS TO RETURN FRI AND SATURDAY OVER THE AREAS EAST OF THE RIO GRAND FOR SLIGHT STORM CHANCES LATE FRIDAY THROUGH SATURDAY EVENING. CONDITIONS LOOK TO RETURN TO DRY AND HOT AGAIN SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BIRD
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.